A year of combo therapy was completed ten years ago for the Hepatitis
22 Jan 2012
"Welchol works in your intestines, and is not absorbed into the bloodstream. Bile acids are made in your liver using various chemicals in your body, including cholesterol. Bile acids are necessary because they help with the digestion of fat from the foods we eat. Welchol® (colesevelam HCl) binds to these bile acids, preventing them from being re-absorbed into the bloodstream. This requires the body to make new bile acids. Because making new bile acids increases the demand for cholesterol in the liver, the result is a lowering of "bad" cholesterol levels in the blood. How Welchol affects glucose levels is not known.
Welchol is not for everyone, especially those with intestinal blockage, those with blood triglyceride levels of greater than 500 mg/dL, or those with a history of pancreatitis (inflammation of the pancreas) due to high triglyceride levels.
It is recommended that your healthcare professional check your cholesterol levels (including your triglycerides [TG] and non–high-density lipoprotein cholesterol [non–HDL-C]) before starting Welchol and periodically thereafter."
My heart doctor told me the side-effects from this medication is a lot less, because it doesn;t actually go through the liver. My last bloodwork came back and my liver enzymes had actually improve. They had tripled when on statins.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Welchol alone?
3 answers • 3 Aug 2009
... body. Doctor prescribed Udiliv 300 and Rabeprazole sodium tablets. Are these tablets can reduce ggt level without damaging liver?
1 answer • 3 Dec 2009
1 answer • 10 Jul 2011
My boyfriend was diagnosed with cirrhosis of the liver a year and a half ago.Since then he has become more of an alcoholic than ever. He hasn't ...
19 answers • 6 Jan 2013
Patient has had Hep C for over thirty years. Liver biopsy indicates advanced cirrosis. Two carcinomas on liver were successfully embollized with no ...
1 answer • 5 Jan 2014